Illinois, 2025Damaging Wind in Illinois, August 19, 2025
August 19, 2025 · NWS PAH · 1 event in 1 county or zone
A cold front sagged through the Quad State from north to south later in the day on the 19th. A jagged line of thunderstorms developed during the afternoon across Southeast Missouri and Southern Illinois, dipping southward through mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front sagged through the Quad State from north to south later in the day on the 19th. A jagged line of thunderstorms developed during the afternoon across Southeast Missouri and Southern Illinois, dipping southward through mid afternoon. MLCAPE maxed out early afternoon around 3000-3500J/kg with DCAPE of 1200J/kg. Effective shear was limited, below 30kts. In Southern Illinois, the lone damage report was a tree blown down in Hardin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 1:10 PM CST, 52 minutes earlier. Its key messages:
- Heat Advisory continues this afternoon with heat indices over 100.
- Showers and storms possible this afternoon and evening with the possibility of heavy downpours and downbursts.
- Near normal temps and drier weather Wednesday through the weekend, then slightly below normal temps to start off next week.
Area forecast discussion, Aug 19, 1:10 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
210 PM CDT Tue Aug 19 2025
.KEY MESSAGES...
- Heat Advisory continues this afternoon with heat indices over
100.
- Showers and storms possible this afternoon and evening with
the possibility of heavy downpours and downbursts.
- Near normal temps and drier weather Wednesday through the
weekend, then slightly below normal temps to start off next
week.
&&
.DISCUSSION...
Issued at 209 PM CDT Tue Aug 19 2025
A Heat Advisory is still in effect this afternoon for continued heat
indices of 100-115. Upper level ridging is breaking down this
afternoon with the passage of a shortwave aloft. This will bring a
cold front through the area this afternoon and evening from north to
south. There is a Marginal Excessive Rainfall Outlook for this
afternoon with PWATs of 1.7 to 1.9. This means there could be heavy
downpours at times within these storms. SPC has us in a Marginal
Risk for severe weather today for downburst potential. Current
mesoanalysis supports 3,500 to 4,500 J/kg of SBCAPE across the area,
with little to no bulk shear, and low level lapse rates of around
8.5 degC/km along with the presence of inverted V soundings. This
all suggests the potential for strong winds via downbursts of
collapsing pulse storms.
Behind the front expect near normal temperatures through Sunday and
drier conditions. Highs will be in the mid 80s to lower 90s through
Sunday. Another cold front comes through late Saturday night into
Sunday and brings even cooler temperatures to start off the week.
Highs will be in the upper 70 to lower 80s with overnight lows in
the 50s!
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1213 PM CDT Tue Aug 19 2025
Still waiting on the afternoon cu field to develop at around 5k
ft. Later this afternoon/evening and into the early overnight
spotty storms are expected to start popping up across portions
of the area. These storms may affect the terminals at times with
gusty winds and low vsby due to heavy rain. The cloud deck from
these storms may be MVFR for several hours. Winds will continue
to be light and variable today and overnight, and then will
turn to the north overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ075>078-
080>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...Heat Advisory until 7 PM CDT /8 PM EDT/ this evening for
INZ081-082-085>088.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>022.
&&
DISCUSSION...HICKFORD
AVIATION...HICKFORDHazardous weather outlook, Aug 19, 1:23 PM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
223 PM CDT Tue Aug 19 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
223 PM CDT Tue Aug 19 2025 /323 PM EDT Tue Aug 19 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Heat index values as high as 115 is forecast across the entire
region this afternoon. Scattered thunderstorms are forecast in the
afternoon. Gusty winds, locally heavy rain, and cloud to ground
lightning can be expected with any storms. A few storms may become
severe with locally damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few thunderstorms may linger into Wednesday; however, severe
weather is not anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any damaging winds or flooding
this afternoon and evening.
In the hours before
Local storm report, Aug 19, 12:57 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
157 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM Tstm Wnd Dmg 2 SE Jackson 37.36N 89.63W
08/19/2025 Cape Girardeau MO Emergency Mngr
A few trees down between Cape Girardeau and
Jackson. Observed wind gusts estimated
between 40-60 mph.
&&
JGGLocal storm report, Aug 19, 1:07 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
207 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Gst 1 ESE Cape Girardeau 37.30N 89.53W
08/19/2025 E60 MPH Cape Girardeau MO Trained Spotter
Two reports of estimated gusts to around 60
mph in Cape Girardeau.
&&
JGGLocal storm report, Aug 19, 1:36 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
236 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Hail Van Buren 37.01N 91.01W
08/19/2025 M1.00 Inch Carter MO Emergency Mngr
50-55 mph wind gusts also reported.
&&
RSTLocal storm report, Aug 19, 1:38 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
238 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 5 N Cape Girardeau 37.38N 89.56W
08/19/2025 Cape Girardeau MO Fire Dept/Rescue
Large amount of corn blown over due to
strong winds near intersection of CR 638 and
618.
&&
SPThunderstorm Wind, Hardin
- When
- August 19, 2:02 PM CST
- Where
- Hardin County, 0.57 mi NNE of Elizabethtown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.458, -88.298
Straight-line thunderstorm winds blew a tree down onto Bassett School Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, August 19, 2025$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Oklahoma, August 19, 2025$212,000 · 74 kt wind · 9 events
- Damaging Winds and Lightning Strike in Kansas, August 19, 2025$100,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, August 19, 2025$51,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, August 19, 2025$46,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, August 19 to 20, 20251.25 in hail · 34 events
- Tornado and Damaging Winds in Texas, August 19, 2025$33,000 · 61 kt wind · 6 events
- Damaging Wind in Tennessee, August 19, 20251 injured · $25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 202550 kt wind · 25 events
- Damaging Winds in Arkansas, August 19, 2025$26,000 · 50 kt wind · 4 events
- Damaging Wind in Indiana, August 19, 2025$25,000 · 55 kt wind · 1 event
- Damaging Winds in Mississippi, August 19, 2025$19,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289976.